Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 142, NWS Tulsa, OK

June 19, 2007LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 19, 2007, 5:12 PM CDT for LeFlore County, Oklahoma. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 5:12 PM CDT (22:12 UTC)
Expired
Jun 19, 2007, 6:30 PM CDT
In force
78 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 4:52 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2856 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 192212
SVRTSA
OKC079-192330-
/O.NEW.KTSA.SV.W.0142.070619T2212Z-070619T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 630 PM CDT

* AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED 18 MILES EAST OF BIG
  CEDAR...MOVING SOUTHWEST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR AND
  OCTAVIA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3452 9447 3488 9444 3488 9475 3450 9478

$$
3 follow-up statements
000 
WWUS54 KTSA 192257
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE JUN 19 2007

OKC079-192330-
/O.CON.KTSA.SV.W.0142.000000T0000Z-070619T2330Z/
LE FLORE OK-
557 PM CDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN LE FLORE COUNTY...

AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING PENNY 
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM 6 MILES NORTHWEST OF WISTER TO HEAVENER TO 8 
MILES SOUTH OF HODGEN...MOVING NORTHWEST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HODGEN...POTEAU
AND HOWE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED YOUR 
AREA.

LAT...LON 3452 9447 3506 9444 3506 9484 3476 9482

$$
000 
WWUS54 KTSA 192313
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT TUE JUN 19 2007

OKC079-192330-
/O.CON.KTSA.SV.W.0142.000000T0000Z-070619T2330Z/
LE FLORE OK-
612 PM CDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN LE FLORE COUNTY...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF HOWE TO HOWE TO HEAVENER...MOVING NORTHWEST AT 10 MPH.

A SECOND SEVERE THUNDERSTORM WAS LOCATED BETWEEN BIG CEDAR AND 
HEAVENER.  THIS STORM WAS ALSO MOVING NORTHWEST NEAR 10 MPH.

THE STORMS HAD SHOWN SOME SIGNS OF WEAKENING...BUT WILL STILL
PRODUCE STRONG WINDS AND VERY HEAVY RAIN.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3459 9446 3494 9444 3502 9464 3473 9471

$$
000 
WWUS54 KTSA 192327
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT TUE JUN 19 2007

OKC079-192335-
/O.EXP.KTSA.SV.W.0142.000000T0000Z-070619T2330Z/
LE FLORE OK-
625 PM CDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LE FLORE COUNTY
EXPIRES AT 630 PM CDT...

A LARGE CLUSTER OF STRONG THUNDERSTORMS WAS MOVING ACROSS LE FLORE
COUNTY.  THE STORMS IN THE SOUTHEAST PART OF THE COUNTY HAD 
WEAKENED SO THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE 
ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH 
THE STORMS MOVING ACROSS LE FLORE COUNTY AND PERSONS IN THESE AREA
SHOULD REMAIN ALERT IN CASE SEVERE WEATHER SUDDENLY REDEVELOPS.

AT 625 PM THE STRONGEST STORMS WERE FROM NEAR SUMMERFIELD...ACROSS 
WISTER...TO AROUND POTEAU AND THEY WERE MOVING NORTHWEST AT
10 MPH.

LAT...LON 3459 9446 3494 9444 3502 9464 3473 9471

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:15 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 19, 2:15 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
215 PM CDT TUE JUN 19 2007

.DISCUSSION...
WEAK SURFACE BOUNDARY LOCATED NEAR THE INTERSTATE 40 CORRIDOR EARLY
THIS AFTERNOON WITH LIGHT SOUTH WINDS SOUTH OF BOUNDARY. ATMOSPHERE
HAS BECOME EXTREMELY UNSTABLE ALONG BOUNDARY WITH SBCAPES IN EXCESS OF
5000 J/KG ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA. LATEST GFE
GRIDDED CIN CALCULATIONS INDICATE CONVECTIVE INHIBITION HAS
WEAKENED NEAR THE VICINITY OF BOUNDARY OVER THE LAST FEW HOURS AND
WITH CONTINUED SURFACE HEATING...ISOLATED SEVERE THUNDERSTORMS
COULD DEVELOP BY LATE AFTERNOON. DEEP LAYER SHEAR REMAINS FAIRLY
WEAK ACROSS THIS AREA...WITH STRONGER 0-6KM FLOW LOCATED ALONG
THE OK/KS BORDER. ANY STORMS THAT DEVELOP THIS AFTERNOON WOULD
LIKELY BE MORE OF THE PULSE VARIETY WITH BRIEF DAMAGING WINDS/LARGE
HAIL. GIVEN LOW LEVEL FORCING REMAINS WEAK...OVERALL CONFIDENCE
OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON REMAINS LOW.

MAIN FRONTAL BOUNDARY REMAINS NORTH OF AREA THIS AFTERNOON AND IS
EXPECTED TO PUSH INTO FAR NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS
TONIGHT. ATMOSPHERE WILL LIKELY REMAIN UNSTABLE OVERNIGHT SO THE
POTENTIAL STILL REMAINS FOR STRONG TO SEVERE MCS TO DEVELOP
ACROSS WESTERN KS...PUSHING INTO EASTERN OKLAHOMA DURING THE
OVERNIGHT HOURS. MODELS CONTINUE TO HAVE DIFFICULTY WITH THE MCS
POTENTIAL/TIMING...WITH NAM/WRF SWEEPING CONVECTIVE LINE THROUGH
AREA THIS AFTERNOON. GFS KEEPS CONVECTIVE COMPLEX WEST OF AREA
THROUGH TONIGHT. WILL THEREFORE GO ABOVE BOTH MET/MAV GUIDANCE
CONCERNING FIRST PERIOD POPS. REMAINDER OF FORECAST STAYED FAIRLY
CLOSE TO MEX THROUGH THE EXTENDED WITH DRY FORECAST AS UPPER RIDGE
BEGINS TO BUILD INTO THE SOUTHERN PLAINS. LOWERED HIGH
TEMPERATURES A FEW DEGREES DAYS 3-7 COMPARED TO MEX GIVEN THE
RECENT HEAVY RAINS/GREEN VEGETATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  90  73  92 /  50  20  10  10
FSM   71  91  69  92 /  20  20  10  10
MLC   71  89  70  91 /  30  20  10  10
BVO   67  89  70  92 /  30  20  10  10
FYV   66  86  65  87 /  20  20  10  10
BYV   66  86  67  87 /  20  20  10  10
MKO   71  88  70  91 /  30  20  10  10
MIO   70  89  71  91 /  30  20  10  10
F10   70  88  70  90 /  50  20  10  10
HHW   72  90  72  92 /  20  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....12
Hazardous weather outlook, Jun 19, 12:55 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT TUE JUN 19 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT TUE JUN 19 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY EASTERN OKLAHOMA.
	ONSET...MID AFTERNOON.

DISCUSSION...
A MOIST AND UNSTABLE ATMOSPHERE WAS IN PLACE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON. CAPES
WERE AROUND 3000 J/KG BUT THE CAP WAS STRONG.  THE CAP MAY
WEAKEN ENOUGH FOR ISOLATED TO SCATTERED THUNDERSTORMS TO FORM
BY LATE AFTERNOON. THESE STORMS COULD BECOME SEVERE WITH HAIL
AND DAMAGING WINDS. THESE STORMS WOULD LIKELY DIISIPATE THIS
EVENING.  HOWEVER...OTHER THUNDERSTORMS WILL DEVELOP OVER THE
WESTERN PLAINS IN THE VICINITY OF EASTERN COLORADO AND
WESTERN KANSAS.  THESE STORMS MAY FORM A COMPLEX WHICH COULD
TRACK SOUTHEAST INTO THE AREA LATER TONIGHT.  DAMAGING WIND
MAY ACCOMPANY A FEW STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WITH THE POSSIBLE THUNDERSTORM COMPLEX OVERNIGHT...THUNDERSTORMS
WILL BE POSSSIBLE DURING THE MORNING.  THERE IS ALSO A CHANCE
FOR ISOLATED TO SCATTERED THUNDERSTORMS TO FORM ALONG LEFTOVER
BOUNDARIES WEDNESDAY AFTERNOON AND EVENING.

AFTER WEDNESDAY NIGHT...A RIDGE OF HIGH PRESSURE ALOFT WILL
TAKE CONTROL OF THE WEATHER.  DRY AND VERY WARM WEATHER IS
EXPECTED FOR MUCH OF THE UPCOMING WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 19, 5:07 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT TUE JUN 19 2007

ARZ019-192245-
CRAWFORD AR-
507 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CENTRAL CRAWFORD

AT 507 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF DYER...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CONCORD...ALMA...KIBLER...SHIBLEY...
FURRY...DYER AND RUDY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3560 9409 3546 9409 3546 9412 3543 9416
      3539 9414 3539 9433 3543 9433 3544 9435
      3563 9425

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:06 PM CDTSpecial Weather StatementTSASequoyah39 min
Jun 19, 6:15 PM CDTSpecial Weather StatementTSAHaskell30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.